Table of Contents Author Guidelines Submit a Manuscript
Mathematical Problems in Engineering
Volume 2014, Article ID 237234, 14 pages
http://dx.doi.org/10.1155/2014/237234
Research Article

A Transformation Method for Solving Conservative Nonlinear Two-Degree-of-Freedom Systems

Departamento de Ingeniería Mecánica, Tecnológico de Monterrey, Campus Monterrey, E. Garza Sada 2501 Sur, 64849 Monterrey, N.L., Mexico

Received 9 October 2013; Revised 30 January 2014; Accepted 16 March 2014; Published 7 May 2014

Academic Editor: Michael J. Brennan

Copyright © 2014 Alex Elías-Zúñiga et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. A. Elías-Zúñiga and O. Martínez-Romero, “Accurate solutions of conservative nonlinear oscillators by the enhanced cubication method,” Mathematical Problems in Engineering, vol. 2013, Article ID 842423, 9 pages, 2013. View at Publisher · View at Google Scholar
  2. A. Elías-Zúñiga and O. Martínez-Romero, “Investigation of the equivalent representation form of damped strongly nonlinear oscillators by a nonlinear transformation approach,” Journal of Applied Mathematics, vol. 2013, Article ID 245092, 7 pages, 2013. View at Publisher · View at Google Scholar
  3. R. Bhattacharyya, P. Jain, and A. Nair, “Normal mode localization for a two degrees-of-freedom system with quadratic and cubic non-linearities,” Journal of Sound and Vibration, vol. 249, no. 5, pp. 909–919, 2002. View at Publisher · View at Google Scholar · View at Scopus
  4. C. Touzé, O. Thomas, and A. Chaigne, “Hardening/softening behaviour in non-linear oscillations of structural systems using non-linear normal modes,” Journal of Sound and Vibration, vol. 273, no. 1-2, pp. 77–101, 2004. View at Google Scholar · View at Scopus
  5. N. A. Alexander and F. Schilder, “Exploring the performance of a nonlinear tuned mass damper,” Journal of Sound and Vibration, vol. 319, no. 1-2, pp. 445–462, 2009. View at Publisher · View at Google Scholar · View at Scopus
  6. T. Pirbodaghi and S. Hoseini, “Nonlinear free vibration of a symmetrically conservative two-mass system with cubic nonlinearity,” Journal of Computational and Nonlinear Dynamics, vol. 5, no. 1, Article ID 011006, 6 pages, 2010. View at Publisher · View at Google Scholar · View at Scopus
  7. J. Cai, X. Wu, and Y. P. Li, “An equivalent nonlinearization method for strongly nonlinear oscillations,” Mechanics Research Communications, vol. 32, no. 5, pp. 553–560, 2005. View at Publisher · View at Google Scholar · View at Scopus
  8. A. F. Vakakis and R. H. Rand, “Normal modes and global dynamics of a two-degree-of-freedom non-linear system-II. High energies,” International Journal of Non-Linear Mechanics, vol. 27, no. 5, pp. 875–888, 1992. View at Google Scholar · View at Scopus
  9. A. Beléndez, M. L. Alvarez, E. Fernández, and I. Pascual, “Cubication of conservative nonlinear oscillators,” European Journal of Physics, vol. 30, pp. 973–981, 2009. View at Google Scholar
  10. A. Beléndez, D. I. Méndez, E. Fernández, S. Marini, and I. Pascual, “An explicit approximate solution to the Duffing-harmonic oscillator by a cubication method,” Physics Letters A, vol. 373, no. 32, pp. 2805–2809, 2009. View at Publisher · View at Google Scholar · View at Scopus
  11. A. Beléndez, G. Bernabeu, J. Francés, D. I. Méndez, and S. Marini, “An accurate closed-form approximate solution for the quintic Duffing oscillator equation,” Mathematical and Computer Modelling, vol. 52, no. 3-4, pp. 637–641, 2010. View at Publisher · View at Google Scholar · View at Scopus
  12. L. Meirovitch, Elements of Vibration Analysis, McGraw-Hill, New York, NY, USA, 1986.
  13. A. Elías-Zúñiga, “On the elliptic balance method,” Mathematics and Mechanics of Solids, vol. 8, no. 3, pp. 263–279, 2003. View at Google Scholar
  14. M. P. Calvo and E. Hairer, “Accurate long-term integration of dynamical systems,” Applied Numerical Mathematics, vol. 18, no. 1–3, pp. 95–105, 1995. View at Google Scholar · View at Scopus
  15. M. Calvo, S. González-Pinto, and J. I. Montijano, “Global error estimation based on the tolerance proportionality for some adaptive Runge-Kutta codes,” Journal of Computational and Applied Mathematics, vol. 218, no. 2, pp. 329–341, 2008. View at Publisher · View at Google Scholar · View at Scopus
  16. R. Weiner and G. Yu. Kulikov, “Local and global error estimation and control within explicit two-step peer triples,” Journal of Computational and Applied Mathematics, vol. 262, pp. 261–270, 2013. View at Publisher · View at Google Scholar
  17. L. Cveticanin, “Vibrations of a coupled two-degree-of-freedom system,” Journal of Sound and Vibration, vol. 247, no. 2, pp. 279–292, 2001. View at Publisher · View at Google Scholar · View at Scopus
  18. D. Olvera, A. Elías-Zúñiga, H. Martínez-Alfaro, L. N. López de Lacalle, C. A. Rodríguez, and F. J. Campa, “Determination of the stability lobes in milling operations based on homotopy and simulated annealing techniques,” Mechatronics, vol. 24, no. 3, pp. 177–185, 2014. View at Publisher · View at Google Scholar
  19. M. Febbo and S. P. Machado, “Nonlinear dynamic vibration absorbers with a saturation,” Journal of Sound and Vibration, vol. 332, pp. 1465–1483, 2013. View at Google Scholar
  20. Q. Cao and Y. Xiong, “Dynamic analysis of a two degree of freedom system with irrational nonlinearity,” in Proceedings of the European Nonlinear Oscillations Conference (ENOC '11), Rome, Italy, July 2011.